MAUDE Adverse Event Report: Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer SL 1 Curve, 63 cm Length, 8F; Introducer, Catheter

Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer SL 1 Curve, 63 cm Length, 8F; Introducer, Catheter
Model Number 407439
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the atrial fibrillation procedure, it was noted that the swartz sheath was punctured by the brk needle during transseptal.While initiating transseptal puncture with the brk needle it was noted that there was resistance in the sheath.The entire assembly was withdrawn from the patient, and it was noted that the brk needle had punctured the swartz sheath.The swartz sheath was exchanged, and transseptal puncture was completed successfully.The procedure was completed with no adverse patient health consequences.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported puncture and difficult to insert could not be conclusively determined.

Brand Name
Swartz¿ Braided Transseptal Guiding Introducer SL 1 Curve, 63 cm Length, 8F
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50860186
Report Number3005334138-2026-00449
Device Sequence Number10053307
Product Code DYB
UDI-Device Identifier05414734205634
UDI-Public(01)05414734205634(10)11183219(17)281231
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407439
Device Catalogue Number407439
Device Lot Number11183219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown